Alert archive / California / Frost Advisories in 2024
Frost Advisory 19, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Jun 16, 2024, 2:58 AM PDT for Humboldt County, Mendocino County, Trinity County, California. It took effect at Jun 17, 2024, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2024, 2:58 AM PDT (09:58 UTC)
- In effect from
- Jun 17, 2024, 3:00 AM PDT
- Expired
- Jun 17, 2024, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS76 KEKA 160958 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 258 AM PDT Sun Jun 16 2024 CAZ106-108-161800- /O.NEW.KEKA.FR.Y.0019.240617T1000Z-240617T1600Z/ Southern Humboldt Interior-Southern Trinity- Including Forest Glen, Dinsmore, Hayfork, and Peanut 258 AM PDT Sun Jun 16 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Humboldt Interior and Southern Trinity. * WHEN...From 3 AM to 9 AM PDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
5 follow-up statements
251 WWUS76 KEKA 162021 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 121 PM PDT Sun Jun 16 2024 CAZ106-108-170430- /O.CON.KEKA.FR.Y.0019.240617T1000Z-240617T1600Z/ Southern Humboldt Interior-Southern Trinity- 121 PM PDT Sun Jun 16 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Humboldt Interior and Southern Trinity Counties. * WHEN...From 3 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
743 WWUS76 KEKA 170157 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 657 PM PDT Sun Jun 16 2024 CAZ111-171600- /O.EXA.KEKA.FR.Y.0019.240617T1000Z-240617T1600Z/ Northeastern Mendocino Interior- 657 PM PDT Sun Jun 16 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Northeastern Mendocino Interior County. * WHEN...From 3 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ106-108-171600- /O.CON.KEKA.FR.Y.0019.240617T1000Z-240617T1600Z/ Southern Humboldt Interior-Southern Trinity- 657 PM PDT Sun Jun 16 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Humboldt Interior and Southern Trinity Counties. * WHEN...From 3 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
513 WWUS76 KEKA 170936 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 236 AM PDT Mon Jun 17 2024 CAZ111-171045- /O.CAN.KEKA.FR.Y.0019.240617T1000Z-240617T1600Z/ Northeastern Mendocino Interior- Including Covelo 236 AM PDT Mon Jun 17 2024 ...FROST ADVISORY IS CANCELLED... $$ CAZ106-108-171600- /O.CON.KEKA.FR.Y.0019.240617T1000Z-240617T1600Z/ Southern Humboldt Interior-Southern Trinity- Including Shively, Bridgeville, Forest Glen, Hyampom, Peanut, Pepperwood, Zenia, Dinsmore, Alderpoint, Garberville, Ruth, Benbow, Kneeland, Hayfork, and Bull Creek 236 AM PDT Mon Jun 17 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southern Humboldt Interior and Southern Trinity. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
006 WWUS76 KEKA 170950 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 250 AM PDT Mon Jun 17 2024 CAZ106-108-171600- /O.CON.KEKA.FR.Y.0019.240617T1000Z-240617T1600Z/ Southern Humboldt Interior-Southern Trinity- Including Peanut, Forest Glen, Zenia, Hayfork, and Dinsmore 250 AM PDT Mon Jun 17 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Humboldt Interior and Southern Trinity. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
584 WWUS76 KEKA 171555 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 855 AM PDT Mon Jun 17 2024 CAZ106-108-171700- /O.EXP.KEKA.FR.Y.0019.000000T0000Z-240617T1600Z/ Southern Humboldt Interior-Southern Trinity- 855 AM PDT Mon Jun 17 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Jun 15, 3:28 PM PDT, 11 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 3:28 PM PDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
328 PM PDT Sat Jun 15 2024
.SYNOPSIS...Dry weather is expected to continue through the
foreseeable future. Interior temperatures continue to drop below
seasonal normals into early next week. Breezy to windy westerly to
northwesterly winds this afternoon and evening, with much
stronger winds are expected this Sunday evening into Monday.
&&
.DISCUSSION...A broad upper-level trough centered over the
Vancouver Island and Pacific NW will aid in continuing a cooling
trend through early next week. Latest WV satellite imagery show
high-level clouds spreading across much of the northern portion of
the forecast area this afternoon, while some pocket of cumulus
clouds are present over the higher terrain in Humboldt and Del
Norte counties. As expected, high temperatures are running up to
near 10 degrees cooler today compared with Friday's reading, with
at or near seasonably temperatures. Breezy west northwest are
expected to continue this afternoon over the coastal headlands and
exposed ridges, but a bit weaker than Friday evening.
Cold air will continue to flow over Northern California Sunday
through early next week as a embedded shortwave trough within the
upper-level trough swing east-southeast. The primary concern with
this feature looks to be wind, and gusts from 25 to around 35 mph
are likely across Lake and southern Mendocino counties, and
latest NBM ensemble guidance is indicating a chance (20 to 30%) of
gusts exceeding 40 mph at Cow Mtn and near Cobb in Lake County.
With afternoon RH values forecast to reach the low 20 to teens
each afternoon this weekend, there exists a slight risk for rapid
spread of grass fires on Sunday. See Fire Wx section for more
details.
Otherwise, slightly cooler air and continued dry conditions with
clear skies should result in chilly overnight temperatures once
winds decouple. There is a chance (20 to 40%) for brief morning
frost in the colder valleys of Trinity and eastern Humboldt
counties Sunday night. Precip chances have dried up with recent
guidance, with general consensus that approaching moisture with
this shortwave will split offshore on Sunday and miss NWRN CA to
the north and south...with less than a 5% chance of one hundredth
of an inch in Del Norte and Humboldt counties. Afternoon high
temperatures are forecast to slowly trend back toward
climatological normals next week, with longwave troughing
continuing aloft well into the work week.
&&
.AVIATION...Gusty northerly winds originally scattered and
cleared out cloud cover this morning with some exception for cirrus
groups streaking by at higher altitudes, flight conditions will
prevail in VFR categories through the TAF period. LLWS, low level
wind shear will pose a threat at most terminals this afternoon
through evening with velocity and directional differences.
Northerlies begin to back off by 6z at KCEC and KACV. KUKI will also
have challenging LLWS at times with intermittent gusty northerlies
lasting through the evening but will begin to ease by 5 or 6z as
well. /EYS
&&
.MARINE...Gales are in effect for the southern inner and outer
waters through Sunday, with the southern inner zones PZZ455 lasting
a bit longer into the evening on Sunday. Steep square waves return
Sunday morning for the northern waters, bringing 6 to 8ft wave
heights at 6 to 8 seconds...which will last through to Monday and
possibly Tuesday for the northern outer waters, PZZ470. Gale
conditions will persist in the lee of Cape Mendocino as the
northerlies accelerate around the Cape, to the south. /EYS
&&
.FIRE WEATHER...Breezy west to northwest winds continues this
afternoon and evening, especially through the channeled terrain and
exposed ridges. Moderate to good RH recoveries was observed this
morning with generally 50 to 70% on the ridges and interior
valleys, mostly in the eastern portion of Mendocino, Trinity and
Lake counties. Daytime RH values are expected to continue
lowering with values from 15 to 25% range this afternoon. This
very dry conditions is expected to continue over the eastern
portions of the forecast area with RH values in the 20's and
teens. Winds are expected to become breeze to windy on Sunday,
with gusts up to around 35 mph. A chance (20 to 30%) for gusts to
reach above 40 mph at Cow Mtn and Cobb in Lake County, but mixing
down into some spots around Clearlake Sunday evening. Winds
shift to north-northeast Sunday overnight. These is expected to
bring drier air and continue with critical conidtions in fire
weather zone 264. These winds are expected to diminish into Monday
morning. However, the daytime humidity are forecasted to be in
teens. A Red Flag Warning remains in zone 264 (southern Lake),
from late tonight through Monday evening, primarily for the
possibility of rapid spreading grass fires.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Red Flag Warning from 11 PM this evening to 8 PM PDT Monday
for CAZ264.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 AM to 9 PM PDT Sunday for
PZZ450.
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ455-475.
Gale Warning until 9 PM PDT Sunday for PZZ455.
Small Craft Advisory from 3 AM Sunday to 9 PM PDT Monday
for PZZ470.
Gale Warning until 3 PM PDT Sunday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:18 AM PDT | Red Flag Warning | EKA | 44 hr | |
| Jun 16, 2:47 PM PDT | Gale Warning | EKA | 30 hr | |
| Jun 16, 2:47 PM PDT | Small Craft Advisory | EKA | 42 hr |
Nearby
Frost Advisories in California, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.